Poles of maximal order of motivic zeta functions

Johannes Nicaise, Chenyang Xu

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


We prove a 1999 conjecture of Veys, which says that the opposite of the Log-Canonical threshold is the only possible pole of maximal order of Denef and Loeser's motivic zeta function associated with a germ of a regular function on a smooth variety over a field of characteristic 0. We apply similar methods to study the weight function on the Berkovich skeleton associated with a degeneration of Calabi-Yau varieties. Our results suggest that the weight function induces a flow on the nonarchimedean analytification of the degeneration towards the Kontsevich-Soibelman skeleton.

Original languageEnglish (US)
Pages (from-to)217-243
Number of pages27
JournalDuke Mathematical Journal
Issue number2
StatePublished - 2016
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Poles of maximal order of motivic zeta functions'. Together they form a unique fingerprint.

Cite this